Rituximab reaction

kimmywilks
kimmywilks Member Posts: 4
edited 22. Nov 2012, 18:38 in Living with Arthritis archive
Hello everyone

Today I went for my first Rituximab infusion, I should have known I was doomed from the start.
Firstly the nurse pierced the bag containing the Rituximab and it all started to come out, she told me that this had never happened to her before... I then had to wait until she got another bag. They started dripping it very slowly at first, all seemed ok, blood pressure was ok, then they increased the speed slightly. I noticed a tingling all in my ears and on my face, then I was going mad, my scalp was itching like mad and I couldn't stop scratching. I looked liked Mr Blobby, I was covered all over my chest, face , arms and back in a rash and big red blotches on my face, then my throat began to tighten. They stopped it and let me calm down for a couple of hours and the doctor came to see me. I started it back up again, slowly again at first and as soon as it was increased, the itching and rash started again. The doctor came back and said I couldn't continue with it anymore. Really beginning to wonder what options I have left. Was on Methotrexate for 12 years, tablet form and self injecting. in the end that made me feel so sick, failed Humira and now Rituximab. Anybody else had a reaction like this?

Take care everyone
Love Kim

Comments

  • stickywicket
    stickywicket Member Posts: 27,684
    edited 30. Nov -1, 00:00
    Sorry, Kim, I can't help as I'm OK on meth and hydroxy. That does sound like a scary reaction. I hope they can find something that will help you soon.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • salamander
    salamander Member Posts: 1,906
    edited 30. Nov -1, 00:00
    Hi Kim, that does sound bad, though I fail to understand they started it again after two hours if you were so itchy :o

    I think you are allowed to try 3 anti tnfs but don't know if they include rituximab in that as I believe they discount it if you have an allergy so there are other options.